i love you (eatmorepi) wrote in vaginapagina,
i love you
eatmorepi
vaginapagina

Birth control, blood pressure, panic

Hello VPers,

I've been taking Alesse for about 7 months. When I was initially prescribed the pill, they gave me a 3 month dosage and asked me to come back for a checkup to see how it was working out after the first 3 months (pretty standard, I guess). My doctor is extremely thorough and mentioned that they'd have to check my blood pressure, heart rate, etc. to see if the HBC was having any negative effects. I couldn't get an appointment with my regular doctor because she was sick, so I ended up seeing a different doctor, who just asked me if I was having any problems with the pill and didn't do any sort of physical checkup. A few months later, (about 3 weeks ago, now) I had another appointment with my regular doctor and forgot to mention that I hadn't had my blood pressure checked yet, so I didn't have it checked then. I was having some other issues with Alesse (persistent nausea, spotting) so I asked for a different pill, and she prescribed me Ortho Tri Cyclen Lo, which I haven't started taking yet.

This weekend it occurred to me that I should probably check my blood pressure, and my parents have one of those at-home BP checkers. So I used it yesterday, and got a reading of 140/100. I checked it again today and got a similar reading. Cue panic. I'm 21 years old, and have always had normal-to-low blood pressure. In spite of a few negative things, I actually had a fairly good experience with the pill, and it had some surprisingly positive side effects for me (more balanced moods, fewer headaches, great skin). A little weight gain as a side effect is no biggie, but elevated blood pressure is NOT OK. I'm feeling a bit freaked out about it. I'm going to go in to my school's clinic and have a nurse check my blood pressure to make sure the at-home monitor is accurate, and go from there. But for now I'm confused. I thought that high BP was a fairly rare side effect of HBC - have any of you experienced it? What did you do about it? How long did it take to return to normal? Can it improve by switching to another pill? Have I screwed up my health forever? Is death imminent (kidding...sort of =/)? I was due to start taking my new Ortho Tri Cyclen Lo yesterday but didn't because I was a bit panicked. Should I start taking it anyway? I will ask my doctor all these questions, but it will be at least a week or two before I see her, and I could use a little reassurance from you knowledgeable folks.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 3 comments